Alert archive / Nebraska / Dense Fog Advisories in 2021

Dense Fog Advisory 9, NWS North Platte, NE

September 13, 202112 counties in Nebraska

NWS North Platte, NE issued this dense fog advisory at Sep 13, 2021, 4:44 AM MDT for 12 counties in Nebraska. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Sep 13, 2021, 4:44 AM MDT (10:44 UTC)
Expired
Sep 13, 2021, 9:00 AM MDT
In force
4 hr
Issued by
NWS North Platte, NE

Counties Arthur County, NE, Blaine County, NE, Cherry County, NE, Custer County, NE, Frontier County, NE, Grant County, NE, Hooker County, NE, Keith County, NE, Lincoln County, NE, Logan County, NE, McPherson County, NE, Thomas County, NE

The radar

The North Platte radar (KLNX), 47 km from the middle of the area, began a volume at 10:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 10.7 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2021-09-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1105 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2021-09-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1105 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
1598 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted.

060 
WWUS73 KLBF 131044
NPWLBF

URGENT - WEATHER MESSAGE
National Weather Service North Platte NE
544 AM CDT Mon Sep 13 2021

NEZ005-023>026-035>038-057-059-071-094-131500-
/O.NEW.KLBF.FG.Y.0009.210913T1044Z-210913T1500Z/
Eastern Cherry-Grant-Hooker-Thomas-Blaine-Arthur-McPherson-Logan-
Custer-Keith-Lincoln-Frontier-Western Cherry-
Including the cities of Valentine, Hyannis, Mullen, Thedford, 
Halsey, Dunning, Purdum, Brewster, Arthur, Tryon, Ringgold, 
Stapleton, Broken Bow, Ogallala, Paxton, North Platte, Curtis, 
Eustis, Maywood, Cody, Eli, Merriman, and Kilgore
544 AM CDT Mon Sep 13 2021 /444 AM MDT Mon Sep 13 2021/

...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM CDT /9 AM MDT/ THIS
MORNING...

* WHAT...Visibility below one quarter mile at times in dense fog.

* WHERE...Portions of central, north central, southwest and west
  central Nebraska, including Interstate 80.

* WHEN...Until 10 AM CDT /9 AM MDT/ this morning.

* IMPACTS...Hazardous driving conditions due to low visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$
1 follow-up statement
551 
WWUS73 KLBF 131457
NPWLBF

URGENT - WEATHER MESSAGE
National Weather Service North Platte NE
957 AM CDT Mon Sep 13 2021

NEZ005-023>026-035>038-057-059-071-094-131600-
/O.EXP.KLBF.FG.Y.0009.000000T0000Z-210913T1500Z/
Eastern Cherry-Grant-Hooker-Thomas-Blaine-Arthur-McPherson-Logan-
Custer-Keith-Lincoln-Frontier-Western Cherry-
Including the cities of Valentine, Hyannis, Mullen, Thedford, 
Halsey, Dunning, Purdum, Brewster, Arthur, Tryon, Ringgold, 
Stapleton, Broken Bow, Ogallala, Paxton, North Platte, Curtis, 
Eustis, Maywood, Cody, Eli, Merriman, and Kilgore
957 AM CDT Mon Sep 13 2021 /857 AM MDT Mon Sep 13 2021/

...DENSE FOG ADVISORY WILL EXPIRE AT 10 AM CDT /9 AM MDT/ THIS
MORNING...

The dense fog has lifted across the area. Visibilities will
continue to improve. 

$$

Roberg

What forecasters said that day

The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this dense fog advisory went out at Sep 13, 2:22 AM MDT, 2 hours 22 minutes earlier.

Area forecast discussion, Sep 13, 2:22 AM MDT, 2 hours 22 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
322 AM CDT Mon Sep 13 2021

.SHORT TERM...(Today through Tuesday night)
Issued at 300 AM CDT Mon Sep 13 2021

Some patchy fog and stratus across central Nebraska this morning
but the radar is generally quiet. However can see radar returns
upstream across eastern WY along the lingering frontal boundary
and supported by a weakening upper level jet streak and short
wave energy moving through a relatively flat trof. These features
will push the showers into the region but the best synoptic
forcing will be lifting northward a bit as they swing through.

Expect showers will be entering the region mostly north of
Interstate 80 later this morning. This timing will limit the
amount of instability available from diurnal heating especially
after having some low clouds/fog early. Even with limited
instability there should be enough forcing from the front and
synoptic support aloft to combine with 0-6km bulk shear over
40kts to generate some vigorous updrafts with storms capable of
isolated wind damage and large hail. Storms will be exiting off to
the east by later this afternoon with generally dry conditions
for the overnight. However the airmass remains moist and may see
some patchy fg once again late Monday night.

Another round of showers and thunderstorms will then move across
Nebraska from the northwest starting daybreak Tuesday though the
best chances for any severe weather will reside closer to the
frontal boundary off to our south. The upper trof axis finally
pushes through Tuesday evening with generally dry conditions
Tuesday night.

.LONG TERM...(Tuesday night through Sunday)
Issued at 322 AM CDT Mon Sep 13 2021

Ensemble guidance shows a broad, flat ridge gradually building
northward and some troffiness over the Pacific northwest. This
looks to be a generally dry pattern with a warming trend for
Nebraska through midweek. Our next chance for precipitation will
be Thursday night into Friday as a weak front washes out and then
surges back northward with a good amount of low level forcing.
Generally dry and warm conditions are expected through the weekend
as the upper ridge builds through the upper midwest.

&&

.AVIATION...(For the 06Z TAFS through 06Z Monday night)
Issued at 1244 AM CDT Mon Sep 13 2021

Low stratus and patchy fog during the morning hours will be the
main aviation concern in the forecast period.

Expect stratus development to begin early in the period with
widespread IFR ceilings likely across much of southwest and
central Nebraska, including the LBF terminal. Expecting fog to be
most dense in a two to three hour window around sunrise. LIFR
visibility, in addition to LIFR CIGs, cannot be ruled out for a
brief period however will leave out and amend as needed once
confidence increases.

Early morning scattered thunderstorms will approach VTN with
brief MVFR conditions possible should the terminal see direct
impacts. Will account for this with a TEMPO group. Rain and
thunderstorm chances should clear by midday leaving VFR conditions
to end the period at both terminals.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...MBS
LONG TERM...MBS
AVIATION...NMJ
Hazardous weather outlook, Sep 13, 3:02 AM MDT, 1 hour 42 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
402 AM CDT Mon Sep 13 2021

NEZ004>010-022>029-035>038-056>059-069>071-094-140915-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
402 AM CDT Mon Sep 13 2021 /302 AM MDT Mon Sep 13 2021/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TODAY AND TONIGHT.

Patchy fog is likely across the Sandhills and portions of central
Nebraska. Visibility of less than one mile will be possible in
spots through late morning.

Scattered showers and thunderstorms are likely for portions of
western and north central Nebraska late this morning through the
afternoon. The greatest potential will be along and north of Highway
2. A few storms may be strong to briefly severe with isolated large
hail and damaging wind gusts possible.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

Additional rain and thunderstorm chances exist on Tuesday across
much of the local area. At this time, the threat for severe weather
is low.

.SPOTTER INFORMATION STATEMENT...

Please relay any information about observed severe weather to the
NWS.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

Nearby

Dense Fog Advisories in Nebraska, 2021Every dense fog advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.